| Model Number |
POWERASP,4.0MM X 13CM |
| Medical Device Problem Code |
Material Separation (1562)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/29/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Event or Problem Description
It was reported that during an ankle fusion surgery the powerasp melted and came apart in the hand piece.The same thing happened with second one.There was no harm for patient, operator or third party.The surgery was finished successfully with a new device with different part number.It was not necessary to do a second surgery.
Additional Manufacturer Narrative
Visual inspection of the device revealed the attachment hub was completely broken off.The broken attachment hub has melted residue along the rim.In addition, there is corrosion visible on the shaft of the device.The most likely cause for the reported failure can be attributed to user error of the device due to prying/leveraging the attachment during use and insufficient fluid flow during use.
Event or Problem Description
Update swit 18-aug-2023: according to the surgeon, he was doing nothing out of the ordinary but that towards the back of the joint the rasp stopped working and when he took it out, the end had been melted.He didn¿t know what happened as he used the same way as normal.